Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 153, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 27, 2012, 9:04 PM EDT for 4 counties in West Virginia; 4 counties in Kentucky. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 9:04 PM EDT (01:04 UTC)
- Expired
- Jul 27, 2012, 9:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Cabell County, WV, Lincoln County, WV, Mingo County, WV, Wayne County, WV
The radar
The Jackson,KY radar (KJKL), 70 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 9:15 PM EDT | TSTM WND GST 60 | Louisa, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 7:11 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
970
WUUS51 KRLX 280104
SVRRLX
KYC019-043-089-127-WVC011-043-059-099-280145-
/O.NEW.KRLX.SV.W.0153.120728T0104Z-120728T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
904 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN KENTUCKY...
THIS INCLUDES THE CITY OF CANNONSBURG...
SOUTHEASTERN CARTER COUNTY IN KENTUCKY...
THIS INCLUDES THE CITY OF GRAYSON LAKE STATE PARK...
SOUTHEASTERN GREENUP COUNTY IN KENTUCKY...
LAWRENCE COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...YATESVILLE LAKE STATE PARK...
LOUISA...BLAINE...
SOUTH CENTRAL CABELL COUNTY IN WEST VIRGINIA...
WESTERN LINCOLN COUNTY IN WEST VIRGINIA...
NORTHWESTERN MINGO COUNTY IN WEST VIRGINIA...
WAYNE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...
* UNTIL 945 PM EDT
* AT 901 PM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CANNONSBURG TO 7
MILES WEST OF MARTHA...OR ALONG A LINE EXTENDING FROM CANNONSBURG
TO 7 MILES SOUTHEAST OF SANDY HOOK...AND MOVING SOUTHEAST AT 45
MPH...WITH THE GUST FRONT PROCEDING THE THUNDERSTORM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CATLETTSBURG...KENOVA...CEREDO...DURBIN...BURNAUGH...CENTERVILLE...
FORT GAY...CHARLEY...ULYSSES...EAST LYNN LAKE...DUNLOW...
KIAHSVILLE...RANGER AND GILL.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 173 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 2 IN
WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
SATURDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
LAT...LON 3803 8301 3811 8290 3817 8292 3817 8298
3820 8303 3849 8283 3822 8201 3777 8234
3781 8240 3788 8243 3790 8248 3795 8252
3795 8256 3789 8259 3788 8263 3799 8291
3799 8296 3796 8299 3798 8303
TIME...MOT...LOC 0103Z 308DEG 37KT 3839 8268 3801 8302
$$
502 follow-up statements
059
WWUS51 KRLX 280124
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
924 PM EDT FRI JUL 27 2012
KYC043-089-280134-
/O.CAN.KRLX.SV.W.0153.000000T0000Z-120728T0145Z/
CARTER KY-GREENUP KY-
924 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENUP AND
SOUTHEASTERN CARTER COUNTIES IS CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
173 AND 180 IN KENTUCKY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
SATURDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3799 8291 3821 8282 3832 8269 3838 8250
3822 8201 3777 8234 3781 8240 3788 8243
3790 8248 3795 8252 3795 8256 3789 8259
3788 8263
TIME...MOT...LOC 0124Z 308DEG 37KT 3825 8246 3788 8281
$$
KYC019-127-WVC011-043-059-099-280145-
/O.CON.KRLX.SV.W.0153.000000T0000Z-120728T0145Z/
LAWRENCE KY-BOYD KY-MINGO WV-LINCOLN WV-CABELL WV-WAYNE WV-
924 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR BOYD AND LAWRENCE COUNTIES IN KENTUCKY...AND WAYNE...SOUTH
CENTRAL CABELL...WESTERN LINCOLN AND NORTHWESTERN MINGO COUNTIES IN
WEST VIRGINIA...
AT 919 PM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHARLEY...WAYNE...ULYSSES...GALLUP...GENOA...GLENHAYES...EAST LYNN...
CLIFFORD...EAST LYNN
LAKE...DUNLOW...BRANCHLAND...KIAHSVILLE...WILSONDALE...PALERMO...
MYRA...BREEDEN...NAUGATUCK...RANGER...GILL AND KERMIT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
SATURDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3799 8291 3821 8282 3832 8269 3838 8250
3822 8201 3777 8234 3781 8240 3788 8243
3790 8248 3795 8252 3795 8256 3789 8259
3788 8263
TIME...MOT...LOC 0124Z 308DEG 37KT 3825 8246 3788 8281
$$
26131
WWUS51 KRLX 280143
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
943 PM EDT FRI JUL 27 2012
KYC019-127-WVC011-043-059-099-280152-
/O.EXP.KRLX.SV.W.0153.000000T0000Z-120728T0145Z/
LAWRENCE KY-BOYD KY-MINGO WV-LINCOLN WV-CABELL WV-WAYNE WV-
943 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR BOYD AND LAWRENCE COUNTIES IN
KENTUCKY...AND WAYNE...SOUTH CENTRAL CABELL...WESTERN LINCOLN AND
NORTHWESTERN MINGO COUNTIES IN WEST VIRGINIA WILL EXPIRE AT 945 PM
EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
SATURDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3799 8291 3821 8282 3832 8269 3838 8250
3822 8201 3777 8234 3781 8240 3788 8243
3790 8248 3795 8252 3795 8256 3789 8259
3788 8263
TIME...MOT...LOC 0142Z 308DEG 37KT 3813 8228 3777 8263
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 8:06 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 27, 8:06 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
806 PM EDT FRI JUL 27 2012
.SYNOPSIS...
STALLED COLD FRONT GETS A SLIGHT PUSH OVERNIGHT WITH MORE STORMS. AN
UPPER LEVEL DISTURBANCE MOVES THROUGH LATER TONIGHT AND ON SATURDAY.
WEAK HIGH PRESSURE WITH DRIER WEATHER FOR SUNDAY INTO MONDAY.
&&
.NEAR TERM /UNTIL 8 AM SATURDAY MORNING/...
SENT AN UPDATE TO BE MORE DETERMINISTIC ON SHOWERS AND STORMS
ENTERING SOUTHEAST OH AROUND 00Z. WITH A SEVERE THUNDERSTORM WATCH
IN PLACE THROUGH 07Z...RAISED POPS TO CATEGORICAL. A FLASH FLOOD
WATCH CONTINUES IN EFFECT THROUGH SATURDAY EVENING.
PREVIOUS DISCUSSION BELOW...
FRONTAL BOUNDARY CONTINUES TO BE NEARLY STATIONARY TO THE WEST OF
CWA THIS AFTERNOON...AND IS DIFFICULT TO PICK OUT. THINKING ITS
STRETCHED TO THE SOUTHWEST ACROSS NORTHWEST/WEST CENTRAL OHIO TO
AROUND CINCINNATI AREA. MODELS STILL FORECAST IT TO MOVE TO THE
EAST TONIGHT AND END UP SOMEWHERE NEAR THE OHIO RIVER AROUND
06-12Z. DOESNT LOOK AS IF IT WILL TOTALLY KICK OUT OF THE CWA
UNTIL LATER SATURDAY WHEN UPPER TROUGH PUSHES THROUGH AREA.
ACROSS CWA THIS AFTERNOON...A WARM...HUMID...AND UNSTABLE AIRMASS
REMAINS IN PLACE. AMPLE CLOUD COVER ACROSS MUCH OF THE CWA TODAY
HAS KEPT TEMPS DOWN...BUT BREAKS IN THE CLOUDS ARE FORMING BEHIND
THE FIRST LINE OF CONVECTION...MOVING THROUGH THE SOUTHERN/EASTERN
ZONES THIS AM/EARLY AFTERNOON...WHICH WILL ONLY HELP TO FUEL
INSTABILITY AND TEMPERATURES. DID ELECT TO LOWER DAYTIME HIGHS
SLIGHTLY ACROSS SOUTHERN HALF OF CWA FOR REMAINDER OF AFTERNOON.
FOCUS TONIGHT TURNS TO AN UPPER LEVEL SHORTWAVE TROUGH OVER GREAT
LAKES THAT WILL PUSH SOUTHEAST INTO THE REGION TONIGHT...BRINGING
A CHANCE FOR SHOWERS AND THUNDERSTORMS. SPC CONTINUES TO HAVE
NORTHWESTERN PART OF CWA IN A SLIGHT RISK...AS THE SHORTWAVE
INTERACTS WITH THE MOIST UNSTABLE AIRMASS IN PLACE...AND WITH
AROUND 30 KTS BULK SHEAR...DECENT WINDS ALOFT...COULD SEE SOME
STRONG WINDS WITH A FEW STORMS. IN ADDITION...AS MENTIONED IN
PREVIOUS DISCUSSION...ALTHOUGH PW VALUES ARE NOT AS HIGH AS
THURSDAY...WITH THE VERY WET SOILS IN PLACE...MANY LOCATIONS
ACROSS THE NORTHERN HALF OF THE CWA LAST NIGHT...ESPECIALLY
EASTERN KENTUCKY...RECEIVING 2.5 TO AROUND 5 INCHES OF RAIN...DID
ELECT TO ISSUE A FLASH FLOOD WATCH FOR THE EVENING AND OVERNIGHT
TO ACCOUNT FOR THIS SHORTWAVE AS IT MOVES THROUGH THE AREA.
UPPER TROUGH AXIS WILL SHIFT EAST THROUGH AREA TOMORROW...WITH A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS AS IT DOES SO. WITH
EXPECTED CLOUD COVER...KEPT OVERNIGHT LOW TEMPERATURES ON THE WARM
SIDE OF GUIDANCE...AND USED A BLEND OF MET AND MAV FOR MAX TEMPS
SATURDAY.
&&
.SHORT TERM /8 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
WITH MID LEVEL TROF AXIS SHIFTING TO OUR EAST...ANY LINGER SHOWER
SHOULD BE DISSIPATING OVER THE MOUNTAINOUS COUNTIES SATURDAY
EVENING. WILL INTRODUCE SOME FOG FOR THE EKN TO CRW AND SOUTHERN
COAL FIELDS FOR LATE SATURDAY NIGHT. YET...A BIT CONCERNED ABOUT
THE LINGERING 850 MOISTURE. CERTAINLY NOT THE DRIEST AIR IN THE WAKE
MID LEVEL TROF. HOPING THE DIURNAL TREND WOULD BE FOR ONLY
SCATTERED CLOUDS LATE SATURDAY NIGHT. THEN INCREASED CLOUDS AGAIN
DURING SUNDAY...ESPECIALLY OVER THE MOUNTAINOUS COUNTIES. LEFT POPS
AOB 14 PCT SUNDAY AFTERNOON...BUT WILL CONTINUE TO MONITOR THE
POSSIBILITY OF A MOUNTAIN SHOWER FORMING...IN THE WEAK FLOW.
YET...WITH WEAK SOUTHEAST FLOW SEEMS A BETTER BET ON MONDAY...SO
WILL CONTINUE TO HAVE SOME CHANCE POPS FOR THE MOUNTAINOUS COUNTIES.
NO BIG CHANGES IN OUR TEMPERATURE FORECAST. WITH WETTER
GROUND...DID NOT GO ABOVE GUIDANCE IN MAXIMUM TEMPERATURE FORECAST.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
WITH CLOSED LOW AT 500 MB BETWEEN HUDSON BAY AND LABRADOR SEA AND THE
RESULTANT WEAK NW FLOW ALOFT CONTINUING...NO BIG CHANGES...AT LEAST
FOR TUESDAY INTO THURSDAY. IT SEEMS THIS NW FLOW PATTERN WILL TRY TO
BREAK DOWN COME DAY 6 AND DAY 7.
HARD TO TIME EACH INDIVIDUAL SUPPORT/DISTURBANCE RIDING SE...SO WILL
MOSTLY STAY WITH DIURNAL INCREASE IN POPS FOR TUESDAY INTO
THURSDAY. THINKING THE DEEPER MOISTURE MAY EVENTUALLY BE PUSHED TO
OUR SOUTHEAST...DOWN ALONG THE WESTERN EDGE OF THE ATLANTIC
RIDGE...AND IN THE SOUTHEASTERN STATES...TOWARD THE END OF THE WORK
WEEK.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL SHORT WAVE WILL CROSS THE AREA THIS EVENING. WITH
JUICY AIRMASS AND MESOSCALE BOUNDARIES AROUND...ASSOCIATED
CONVECTION WILL CONTINUE TO DEVELOP ACROSS NORTHEAST KY...SOUTHERN
PORTIONS OF SOUTHEAST OH...AND SOUTHERN HALF OF WV TONIGHT. EXPECT
MVFR/IFR VISBY AND CEILINGS ALONG THE STRONGEST STORMS THROUGH AT
LEAST 06Z. THESE CONDITIONS COULD AFFECT HTS...AND CRW MOST LIKELY
THAN OTHER SITES.IN ADDITION...STRONG GUSTY WINDS MAY ACCOMPANY
SOME STORMS. SOME IMPROVEMENT AFTER 15Z ACROSS THE NORTH AND
WEST...BUT MVFR CONDITIONS WILL LINGER LONGER ACROSS THE SOUTH AND
EAST...PARTICULARLY OVER HIGHER TERRAIN.
EXPECT WIDESPREAD MVFR WILL PREVAIL AT OTHER SITES ALONG RAIN
SHOWERS AND LOW STRATUS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF CONVECTION MAY VARY FROM FORECAST.
TIMING OF IMPROVEMENT OF CIGS FROM IFR/MVFR MAY VARY FROM
FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SAT 07/28/12
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY M M M M M M H H H H H H
HTS CONSISTENCY M M M M M M H H H H H H
BKW CONSISTENCY H M M M M M M M H H H H
EKN CONSISTENCY H M M M M H H H M M M L
PKB CONSISTENCY M M L L M M M H H H H H
CKB CONSISTENCY H M M M M M M H H H H H
AFTER 00Z SUNDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 3 AM EDT SATURDAY FOR WVZ005>011-
013>020-025>032-038>040.
OH...FLASH FLOOD WATCH UNTIL 3 AM EDT SATURDAY FOR OHZ067-075-076-
083>087.
KY...FLASH FLOOD WATCH UNTIL 3 AM EDT SATURDAY FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...KTB/SL
NEAR TERM...ARJ/SL
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...ARJHazardous weather outlook, Jul 27, 8:35 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 835 PM EDT FRI JUL 27 2012 OHZ067-075-076-084-085-WVZ008>011-015>020-025-026-290045- MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD-PLEASANTS- TYLER-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-LOGAN-BOONE- 835 PM EDT FRI JUL 27 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 3 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ083-086-087-WVZ005>007-013-014-290045- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE- CABELL-MASON-LINCOLN-PUTNAM- 835 PM EDT FRI JUL 27 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 3 AM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 3 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-290045- PERRY- 835 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024-033>037-046-047-290045- DICKENSON-BUCHANAN-MINGO-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- POCAHONTAS-RANDOLPH- 835 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ027>032-038>040-290045- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR- 835 PM EDT FRI JUL 27 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 3 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 7:16 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
716 PM EDT FRI JUL 27 2012
KYZ101-102-OHZ083-086-087-272345-
CARTER KY-GALLIA OH-GREENUP KY-JACKSON OH-LAWRENCE OH-
716 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL AFFECT GREENUP...NORTH CENTRAL CARTER...
NORTHERN LAWRENCE...SOUTHERN JACKSON AND WEST CENTRAL GALLIA
COUNTIES...
AT 713 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
NORTH OF PORTSMOUTH TO 27 MILES NORTH OF MOREHEAD...MOVING SOUTHEAST
AT 50 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THESE STORMS WILL BE NEAR SOUTH PORTSMOUTH AROUND 720 PM...MABEE
AROUND 730 PM...GALLIA AROUND 740 PM AND WATERLOO AROUND 750 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
154 AND 161 IN KENTUCKY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. THESE STORMS WILL
AFFECT LOCATIONS WHICH RECEIVED HEAVY AMOUNTS OF RAINFALL OVERNIGHT.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8324 3842 8324 3850 8319 3859 8308
3872 8304 3876 8289 3875 8287 3859 8284
3860 8275 3868 8277 3869 8271 3884 8266
3885 8277 3894 8276 3897 8281 3897 8245
3870 8230 3829 8318 3833 8328
50Special weather statement, Jul 27, 7:33 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
733 PM EDT FRI JUL 27 2012
OHZ083-084-280000-
JACKSON OH-VINTON OH-
733 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN JACKSON AND WESTERN
VINTON COUNTIES...
AT 731 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
EAST OF CHILLICOTHE TO 10 MILES SOUTHEAST OF WAVERLY...MOVING EAST AT
40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR PETERSBURG AROUND 740 PM...EAGLE MILLS
AROUND 750 PM AND WELLSTON AROUND 800 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3913 8280 3917 8279 3918 8277 3934 8276
3937 8274 3938 8252 3940 8251 3940 8243
3939 8241 3899 8244 3898 8245 3897 8281
50Special weather statement, Jul 27, 7:46 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
746 PM EDT FRI JUL 27 2012
KYZ101-OHZ083-086-087-280015-
GALLIA OH-GREENUP KY-JACKSON OH-LAWRENCE OH-
746 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL AFFECT EXTREME WEST CENTRAL MEIGS...
LAWRENCE...NORTHEASTERN GREENUP...SOUTHERN JACKSON AND WESTERN GALLIA
COUNTIES...
AT 740 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
SOUTHEAST OF WAVERLY TO 9 MILES SOUTH OF WHEELERSBURG...MOVING EAST
AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR JACKSON AROUND 800 PM...CENTERPOINT AROUND
810 PM AND GAGE AROUND 820 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3876 8291 3876 8290 3874 8286 3860 8285
3858 8281 3860 8275 3868 8277 3868 8272
3875 8270 3876 8267 3884 8266 3885 8275
3894 8276 3895 8281 3907 8280 3907 8243
3904 8243 3901 8229 3852 8231 3851 8291
50Special weather statement, Jul 27, 8:00 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT FRI JUL 27 2012
OHZ083-084-086-280030-
GALLIA OH-JACKSON OH-VINTON OH-
800 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL AFFECT EXTREME WEST CENTRAL MEIGS...
JACKSON...NORTH CENTRAL GALLIA AND VINTON COUNTIES...
AT 756 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
EAST OF CHILLICOTHE TO 7 MILES NORTHEAST OF WHEELERSBURG...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR BYER AROUND 810 PM...WELLSTON AROUND 820 PM
AND ZALESKI AROUND 830 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3914 8280 3917 8279 3918 8277 3936 8275
3937 8229 3924 8229 3921 8230 3919 8231
3902 8232 3900 8231 3896 8231 3896 8281
50Special weather statement, Jul 27, 8:31 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
831 PM EDT FRI JUL 27 2012
OHZ075-083>086-WVZ007-280100-
ATHENS OH-GALLIA OH-JACKSON OH-MASON WV-MEIGS OH-VINTON OH-
831 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL MASON...
NORTHEASTERN GALLIA...NORTHEASTERN JACKSON...VINTON...WESTERN ATHENS
AND WESTERN MEIGS COUNTIES...
AT 829 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
WEST OF LAKE HOPE STATE PARK TO 5 MILES SOUTHEAST OF WELLSTON...
MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
BRIEF HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR RADCLIFFE AROUND 840 PM...SALEM CENTER
AROUND 850 PM AND THE PLAINS AROUND 900 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3955 8205 3947 8206 3946 8205 3945 8204
3887 8205 3897 8259 3938 8258 3938 8252
3940 8251 3939 8230 3948 8228 3948 8217
3956 8216
50Local storm report, Jul 27, 9:04 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
904 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST OLIVE HILL 38.30N 83.17W
07/27/2012 E50 MPH CARTER KY PUBLIC
ESTIMATED 50 MPH
&&
EVENT NUMBER RLX1200473
TAXThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:20 PM EDT | Special Weather Statement | RLX | Braxton | 25 min |
| Jul 27, 9:50 PM EDT | Special Weather Statement | RLX | Logan, Mingo | 25 min |
| Jul 27, 10:25 PM EDT | Special Weather Statement | RLX | Boone, Logan | 35 min |
| Jul 28, 4:55 PM EDT | Special Weather Statement | RLX | Clay | 35 min |
| Jul 28, 7:07 PM EDT | Special Weather Statement | RLX | Lewis | 23 min |
| Jul 28, 7:25 PM EDT | Special Weather Statement | RLX | Gilmer, Lewis | 35 min |
| Jul 27, 8:13 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Carter, Greenup, Lawrence | 62 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.